According to registry studies of capecitabine, grade 3-4 hypertriglyceridemia can occur in 0.1-1% of patients, unexplained by the drug's mechanism of action. This retrospective study aimed at estimating the incidence of capecitabine-induced hypertriglyceridemia (CIH) and attempted to identify the risk factors for its occurrence. In a retrospective survey, the files of 289 patients treated with capecitabine as a single agent or combined with other drugs were reviewed. A total of 102 patients without grade 2 or more hypertriglyceridemia at baseline and with at least one test of triglyceride blood level (TGBL) at least 2 months from the start of capecitabine were eligible for the study. The mean TGBL was 149±80 mg/dl at the onset of treatment and the mean maximal level after two or more cycles of capecitabine was 236±137 mg/dl (P<0.001; average increase 93 mg/dl). Nineteen (19%) patients developed grade≥2 CIH, four (4%) of whom had grade 3-4. The median time to developing grade≥2 CIH was 79 days (range, 16-243 days). A high rate of grade≥2 CIH, without statistical significance, was observed on the basis of several risk factors: pre-existing hypertriglyceridemia grade 1 (11/45; 24%), diabetes (7/25; 37%), hypertension (10/60; 17%), and ischemic heart disease (IHD) (5/14; 36%). The only identified risk factor for grade≥3 CIH was IHD (2/14; P=0.02). Increased capecitabine-induced TGBL is common and grade≥2 was detected in 19% of patients in this series. Close monitoring of lipid profile is recommended in patients on capecitabine treatment. IHD may be a risk factor for development of severe hypertriglyceridemia.